Alert archive / Idaho / Winter Storm Warnings in 2011
Winter Storm Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Feb 18, 2011, 2:04 PM MST. It took effect at Feb 19, 2011, 11:00 AM MST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2011, 2:04 PM MST (21:04 UTC)
- In effect from
- Feb 19, 2011, 11:00 AM MST
- Expired
- Feb 20, 2011, 9:23 AM MST
- In force
- 22 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
235 WWUS45 KPIH 182104 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 204 PM MST FRI FEB 18 2011 ...HEAVY SNOW EXPECTED IN THE CENTRAL MOUNTAINS SATURDAY AFTERNOON THROUGH SUNDAY... .A PACIFIC LOW PRESSURE SYSTEM WILL MOVE INLAND SATURDAY AND TRACK THROUGH THE IDAHO CENTRAL MOUNTAINS SATURDAY NIGHT. SNOW WILL ACCUMULATE 8 TO 12 INCHES ABOVE 7000 FEET OF ELEVATION BETWEEN SATURDAY AFTERNOON AND SUNDAY AFTERNOON. THE STORM SYSTEM WILL PASS DIRECTLY OVER THE CENTRAL MOUNTAINS RESULTING IN SOUTH WINDS 5 TO 20 MPH SATURDAY SHIFTING TO EAST SATURDAY NIGHT AND FINALLY NORTHWEST ON SUNDAY. SNOW LOADING AT THE HIGHER ELEVATIONS WILL BE QUITE VARIABLE. THOSE OUT AND ABOUT IN THE SAWTOOTH MOUNTAINS SATURDAY AND SUNDAY SHOULD CHECK THE LATEST WEATHER FORECASTS FOR CHANGING CONDITIONS AND ALSO THE BACK COUNTRY AVALANCHE ADVISORY INFORMATION FROM THE SAWTOOTH NATIONAL FOREST CENTER. IDZ018-031-191200- /O.NEW.KPIH.WS.W.0002.110219T1800Z-110221T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...COPPER BASIN...GALENA SUMMIT... SMILEY CREEK LODGE 204 PM MST FRI FEB 18 2011 ...WINTER STORM WARNING IN EFFECT FROM 11 AM SATURDAY TO 5 PM MST SUNDAY ABOVE 7000 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING ABOVE 7000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO 5 PM MST SUNDAY. * SNOW ACCUMULATIONS: EIGHT TO 12 INCHES. * ELEVATION: ABOVE 7000 FEET. * TIMING: NOON SATURDAY THROUGH SUNDAY AFTERNOON. * LOCATIONS INCLUDE: GALENA SUMMIT...SMILEY CREEK LODGE... COPPER BASIN AND THE SAWTOOTH RECREATION AREA. * WINDS: SOUTH 5 TO 20 MPH SATURDAY...SHIFTING TO EAST SATURDAY NIGHT AND FINALLY NORTHWEST ON SUNDAY. * IMPACTS: HEAVY SNOW WITH VARIABLE SNOW LOADING ON UPPER SLOPES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
5 follow-up statements
172 WWUS45 KPIH 191153 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 453 AM MST SAT FEB 19 2011 ...HEAVY SNOW EXPECTED IN THE CENTRAL MOUNTAINS THIS AFTERNOON THROUGH SUNDAY... .A PACIFIC LOW PRESSURE SYSTEM WILL REACH IDAHO TODAY AND TRACK ACROSS THE IDAHO CENTRAL MOUNTAINS TONIGHT AND THEN MOVE EAST OF THE AREA SUNDAY. SNOW ACCUMULATIONS OF 8 TO 12 INCHES CAN BE EXPECTED ABOVE 7000 FEET ELEVATION THIS AFTERNOON THROUGH SUNDAY AFTERNOON. SOUTH WINDS FROM 15 TO 25 MPH WITH HIGHER GUSTS WILL IMPACT RIDGE TOPS AND UPPER SLOPES TODAY AS THE STORM SYSTEM APPROACHES. WINDS WILL DECREASE AND BECOME WEST TO NORTHWEST TONIGHT AND SUNDAY. SNOW LOADING AT THE HIGHER ELEVATIONS WILL BE QUITE VARIABLE. THOSE OUT AND ABOUT IN THE SAWTOOTH MOUNTAINS TODAY AND SUNDAY SHOULD CHECK THE LATEST WEATHER FORECASTS FOR CHANGING CONDITIONS AND ALSO THE BACK COUNTRY AVALANCHE ADVISORY INFORMATION FROM THE SAWTOOTH NATIONAL FOREST CENTER. IDZ018-031-192000- /O.CON.KPIH.WS.W.0002.110219T1800Z-110221T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...COPPER BASIN...GALENA SUMMIT... SMILEY CREEK LODGE 453 AM MST SAT FEB 19 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST SUNDAY ABOVE 7000 FEET... A WINTER STORM WARNING ABOVE 7000 FEET REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST SUNDAY. * SNOW ACCUMULATIONS: EIGHT TO 12 INCHES. * ELEVATION: ABOVE 7000 FEET. * TIMING: NOON TODAY THROUGH SUNDAY AFTERNOON. * LOCATIONS INCLUDE: GALENA SUMMIT...SMILEY CREEK LODGE... COPPER BASIN AND THE SAWTOOTH RECREATION AREA. * WINDS: SOUTH 10 TO 25 MPH TODAY...DECREASING AND BECOMING WEST TONIGHT AND WEST TO NORTHWEST ON SUNDAY. * IMPACTS: HEAVY SNOW WITH VARIABLE SNOW LOADING ON UPPER SLOPES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
813 WWUS45 KPIH 191558 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 858 AM MST SAT FEB 19 2011 ...HEAVY SNOW EXPECTED IN THE CENTRAL MOUNTAINS THIS AFTERNOON THROUGH SUNDAY... .A PACIFIC LOW PRESSURE SYSTEM WILL REACH IDAHO TODAY AND TRACK ACROSS THE IDAHO CENTRAL MOUNTAINS TONIGHT AND THEN MOVE EAST OF THE AREA SUNDAY. SNOW ACCUMULATIONS OF 8 TO 12 INCHES CAN BE EXPECTED ABOVE 7000 FEET ELEVATION THIS AFTERNOON THROUGH SUNDAY AFTERNOON. SOUTH WINDS FROM 15 TO 20 MPH WITH HIGHER GUSTS WILL IMPACT RIDGE TOPS AND UPPER SLOPES TODAY AS THE STORM SYSTEM APPROACHES. WINDS WILL DECREASE AND BECOME WEST TO NORTHWEST TONIGHT AND SUNDAY. SNOW LOADING AT THE HIGHER ELEVATIONS WILL BE QUITE VARIABLE. THOSE OUT AND ABOUT IN THE SAWTOOTH MOUNTAINS TODAY AND SUNDAY SHOULD CHECK THE LATEST WEATHER FORECASTS FOR CHANGING CONDITIONS AND ALSO THE BACK COUNTRY AVALANCHE ADVISORY INFORMATION FROM THE SAWTOOTH NATIONAL FOREST CENTER. IDZ018-031-200000- /O.CON.KPIH.WS.W.0002.110219T1800Z-110221T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...COPPER BASIN...GALENA SUMMIT... SMILEY CREEK LODGE 858 AM MST SAT FEB 19 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY ABOVE 7000 FEET FOR HEAVY SNOW... A WINTER STORM WARNING ABOVE 7000 FEET REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY. * SNOW ACCUMULATIONS: EIGHT TO 12 INCHES. * ELEVATION: ABOVE 7000 FEET. * TIMING: NOON TODAY THROUGH SUNDAY AFTERNOON. * LOCATIONS INCLUDE: GALENA SUMMIT...SMILEY CREEK LODGE... COPPER BASIN * WINDS: SOUTH 10 TO 20 MPH TODAY...DECREASING AND BECOMING WEST TONIGHT AND WEST TO NORTHWEST ON SUNDAY. * IMPACTS: HEAVY SNOW WITH VARIABLE SNOW LOADING ON UPPER SLOPES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ019-200000- /O.NEW.KPIH.WW.Y.0006.110219T1558Z-110221T0000Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL... TARGHEE PASS...PINE CREEK PASS 858 AM MST SAT FEB 19 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 5 PM MST SUNDAY. * SNOW ACCUMULATIONS: 4 TO 8 INCHES. * TIMING: THROUGH 5 PM MST SUNDAY AFTERNOON. * LOCATIONS INCLUDE: DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS * WINDS: NORTHEAST 5 TO 15 MPH TODAY...BECOMING WEST TO SOUTHWEST ON SUNDAY. * IMPACTS: MOUNTAIN PASSES ON STATEN ROUTE 20 THROUGH ISLAND PARK AND STATE ROUTE 33 THROUGH VICTOR MAY BE DIFFICULT. SOME DRIFTING OF SNOW CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
105 WWUS45 KPIH 192055 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 155 PM MST SAT FEB 19 2011 ...HEAVY SNOW EXPECTED IN THE CENTRAL MOUNTAINS THIS AFTERNOON THROUGH SUNDAY... .A PACIFIC LOW PRESSURE SYSTEM WILL TRACK ACROSS THE IDAHO CENTRAL MOUNTAINS TONIGHT AND THEN MOVE EAST OF THE AREA SUNDAY. SNOW ACCUMULATIONS OF 8 TO 12 INCHES CAN BE EXPECTED ABOVE 7000 FEET ELEVATION THROUGH SUNDAY AFTERNOON. SOUTH WINDS FROM 15 TO 20 MPH WITH HIGHER GUSTS WILL IMPACT RIDGE TOPS AND UPPER SLOPES TODAY AS THE STORM SYSTEM APPROACHES. WINDS WILL DECREASE AND BECOME WEST TO NORTHWEST TONIGHT AND SUNDAY. SNOW LOADING AT THE HIGHER ELEVATIONS WILL BE QUITE VARIABLE. THOSE OUT AND ABOUT IN THE SAWTOOTH MOUNTAINS TODAY AND SUNDAY SHOULD CHECK THE LATEST WEATHER FORECASTS FOR CHANGING CONDITIONS AND ALSO THE BACK COUNTRY AVALANCHE ADVISORY INFORMATION FROM THE SAWTOOTH NATIONAL FOREST CENTER. IDZ018-031-201200- /O.CON.KPIH.WS.W.0002.000000T0000Z-110221T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...COPPER BASIN...GALENA SUMMIT... SMILEY CREEK LODGE 155 PM MST SAT FEB 19 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY FOR HEAVY SNOW ABOVE 7000 FEET... A WINTER STORM WARNING ABOVE 7000 FEET REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY. * SNOW ACCUMULATIONS: EIGHT TO 12 INCHES. * ELEVATION: ABOVE 7000 FEET. * TIMING: NOON TODAY THROUGH SUNDAY AFTERNOON. * LOCATIONS INCLUDE: GALENA SUMMIT...SMILEY CREEK LODGE... COPPER BASIN * WINDS: SOUTH 10 TO 20 MPH TODAY...DECREASING AND BECOMING WEST TONIGHT AND WEST TO NORTHWEST ON SUNDAY. * IMPACTS: HEAVY SNOW WITH VARIABLE SNOW LOADING ON UPPER SLOPES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ019-201200- /O.CON.KPIH.WW.Y.0006.000000T0000Z-110221T0000Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL... TARGHEE PASS...PINE CREEK PASS 155 PM MST SAT FEB 19 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY. * SNOW ACCUMULATIONS: 4 TO 8 INCHES. * TIMING: THROUGH 5 PM MST SUNDAY AFTERNOON. * LOCATIONS INCLUDE: DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL... TARGHEE PASS...PINE CREEK PASS * WINDS: NORTHEAST 5 TO 15 MPH TODAY...BECOMING WEST TO SOUTHWEST ON SUNDAY. * IMPACTS: MOUNTAIN PASSES ON STATEN ROUTE 20 THROUGH ISLAND PARKAND STATE ROUTE 33 THROUGH VICTOR MAY BE DIFFICULT. SOME DRIFTING OF SNOW CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
329 WWUS45 KPIH 201146 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 446 AM MST SUN FEB 20 2011 ...PERIODS OF SNOW WILL CONTINUE FOR THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS TODAY... .A LOW PRESSURE SYSTEM OVER IDAHO WILL MOVE EAST OF THE AREA TODAY. WEST TO NORTHWEST FLOW BEHIND THE SYSTEM AND LINGERING MOISTURE WILL RESULT IN ADDITIONAL ACCUMULATIONS OF SNOW. ADDITIONAL SNOWFALL OF 1 TO 3 INCHES IS POSSIBLE ACROSS PORTIONS OF THE CENTRAL MOUNTAINS WITH 2 TO 4 MORE INCHES ACROSS THE EASTERN HIGHLANDS. THOSE OUT AND ABOUT IN THE SAWTOOTH MOUNTAINS TODAY SHOULD CHECK THE LATEST WEATHER FORECASTS FOR CHANGING CONDITIONS AND ALSO THE BACK COUNTRY AVALANCHE ADVISORY INFORMATION FROM THE SAWTOOTH NATIONAL FOREST CENTER. IDZ018-031-202000- /O.CON.KPIH.WS.W.0002.000000T0000Z-110221T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...COPPER BASIN...GALENA SUMMIT... SMILEY CREEK LODGE 446 AM MST SUN FEB 20 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON ABOVE 7000 FEET... A WINTER STORM WARNING ABOVE 7000 FEET REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATIONS OF 8 TO 12 INCHES. * ELEVATION: ABOVE 7000 FEET. * TIMING: THROUGH THIS AFTERNOON. * LOCATIONS INCLUDE: GALENA SUMMIT...SMILEY CREEK LODGE... COPPER BASIN * WINDS: WEST TO NORTHWEST 5 TO 15 MPH. * IMPACTS: SNOW COVERED ROADS...INCLUDING GALENA SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IDZ019-202000- /O.CON.KPIH.WW.Y.0006.000000T0000Z-110221T0000Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL... TARGHEE PASS...PINE CREEK PASS 446 AM MST SUN FEB 20 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATIONS OF 4 TO 8 INCHES. * TIMING: THROUGH THIS AFTERNOON. * LOCATIONS INCLUDE: DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL... TARGHEE PASS...PINE CREEK PASS * WINDS: WEST 5 TO 15 MPH. * IMPACTS: MOUNTAIN PASSES ON STATEN ROUTE 20 THROUGH ISLAND PARK AND STATE ROUTE 33 THROUGH VICTOR MAY BE DIFFICULT. SOME DRIFTING OF SNOW CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
145 WWUS45 KPIH 201623 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 923 AM MST SUN FEB 20 2011 ...PERIODS OF SNOW WILL CONTINUE FOR THE EASTERN HIGHLANDS TODAY... .A LOW PRESSURE SYSTEM OVER IDAHO CONTINUES TO GROW WEAKER AND MOVE TO THE EAST. WEST TO NORTHWEST FLOW BEHIND THE SYSTEM AND LINGERING MOISTURE WILL RESULT IN SCATTERED SNOW SHOWERS WITH LITTLE ADDITIONAL ACCUMULATION FOR THE CENTRAL MOUNTAINS. ADDITIONAL SNOWFALL OF 1 TO 3 INCHES IS POSSIBLE IN THE UPPER SNAKE HIGHLANDS. IDZ018-031-201730- /O.CAN.KPIH.WS.W.0002.000000T0000Z-110221T0000Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...COPPER BASIN...GALENA SUMMIT... SMILEY CREEK LODGE 923 AM MST SUN FEB 20 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER STORM WARNING. SCATTERED SNOW SHOWERS WILL OCCUR OVER THE MOUNTAINS TODAY BUT WITH LITTLE ADDITIONAL ACCUMULATION. $$ IDZ019-210000- /O.CON.KPIH.WW.Y.0006.000000T0000Z-110221T0000Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL... TARGHEE PASS...PINE CREEK PASS 923 AM MST SUN FEB 20 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATIONS OF 4 TO 8 INCHES. * TIMING: THROUGH THIS AFTERNOON. * LOCATIONS INCLUDE: DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL... TARGHEE PASS...PINE CREEK PASS * WINDS: WEST 5 TO 15 MPH. * IMPACTS: MOUNTAIN PASSES ON STATEN ROUTE 20 THROUGH ISLAND PARK AND STATE ROUTE 33 THROUGH VICTOR MAY BE DIFFICULT. SOME DRIFTING OF SNOW CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 18, 8:27 AM MST, 5 hours 37 minutes earlier.
Area forecast discussion, Feb 18, 8:27 AM MST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 827 AM MST FRI FEB 18 2011 .UPDATE...LOOKING AT THE PRECIPITATION BAND FROM NORTH CENTRAL NEVADA TOWARDS THE SUN VALLEY AREA AND CONSIDERING THE 12Z NAM/RUC13...IT LOOKS LIKE OVER THE NEXT FEW HOURS THE SNOW BAND WILL SHIFT SLIGHTLY SOUTH AND EAST PLACING A THREAT OF 1 TO 3 INCH SNOW AMOUNTS IN THE VICINITY OF STATE ROUTE 20/93 FROM PICABO OVER TO ARCO. BOUNDARY LAYER WINDS SHOULD SHIFT MORE SOUTH TO SOUTHEAST IN THAT AREA TO ENHANCE UPSLOPE. SATELLITE SHOWS SOME DECREASE IN MOISTURE UP STREAM TOWARDS RENO BUT THE EFFECTS MAY NOT BE FELT IN THE PICABO...SUN VALLEY TO CAREY AREA FOR ANOTHER 6 HOURS OR SO. RS && .PREV DISCUSSION... /ISSUED 309 AM MST FRI FEB 18 2011/ SHORT TERM...TODAY THROUGH SUNDAY NIGHT. STRONG SOUTHWEST FLOW ALOFT AHEAD OF TROF IN PACIFIC PUSHING MOISTURE INTO SOUTHEAST IDAHO. LIGHT SNOW IN CENTRAL MOUNTAINS MOVING INTO NORTHERN SNAKE PLAIN AND UPPER SNAKE HIGHLANDS THIS MORNING. HAVE LIKELY POPS TODAY IN THOSE REGIONS WITH 2 TO 5 INCHES OF SNOW IN GRIDS AND DID NOT ALTER TOO MUCH. ACTIVITY SHOULD TAPER OFF OVERNIGHT AS UPPER LOW CLOSES OFF OFF CALIFORNIA COAST AND DEEP SOUTHERLY FLOW SETS UP IN EASTERN IDAHO. SPLITTING UPPER TROF MOVES THROUGH REGION SATURDAY INTO SUNDAY WITH SURFACE LOW MOVING THROUGH SOUTHERN IDAHO WITH THE UPPER TROF. EXPECT WIDESPREAD LIGHT SNOW SATURDAY THROUGH SUNDAY NIGHT. MODEL PRECIPITATION AMOUNTS NOT OVERLY IMPRESSIVE AND ISSUED NO HIGHLIGHTS WITH THIS SYSTEM. FOR THE MOST PART HAVE SEVERAL PERIODS WITH A HALF INCH TO 2 INCHES OF SNOW DEPENDING ON ELEVATION SATURDAY THROUGH SUNDAY NIGHT. SOUTHERLY FLOW SHOULD ELEVATE TEMPERATURES A BIT TODAY AND SATURDAY WITH COOLING ON SUNDAY AS COLDER AIR INFILTRATES INTO IDAHO AS UPPER TROF PROGRESSES EAST. GK LONG TERM...MONDAY THROUGH FRIDAY. LOOKS LIKE THE AREA WILL EXPERIENCE A BIT OF A REPRIEVE ON MONDAY AND MONDAY NIGHT AS THE SYSTEM OVER THE WEEKEND PULLS AWAY FROM THE AREA. A DEEP LOW PRESSURE SYSTEM WILL MOVE DOWN THE PACIFIC COAST. WE COULD SEE SOME LIGHT PRECIPITATION FROM THIS SYSTEM BUT MODELS PRIMARILY SHOWING A SHORTWAVE RIDGE OVER THE AREA. SO...MOUNTAINS AND HIGHLANDS WOULD HAVE THE BETTER CHANCES. THE BIGGER SYSTEM STARTS TO ARRIVE TUESDAY AS A LONGWAVE TROUGH BEGINS TO CARVE INTO THE NORTHERN ROCKIES FROM CANADA. BOTH GFS AND EUROPEAN SHOWING A SIGNIFICANT LOW PRESSURE SYSTEM ARRIVING WITH THE TROUGH. WILL PROBABLY EXPERIENCE SEVERAL DAYS MID TO LATE NEXT WEEK OF SNOW. SHOULD BE GOOD FOR THE WATER SUPPLY AND COULD EVEN SEE A FEW INCHES IN THE VALLEYS DURING THIS TIME. VALLE AVIATION...A STEADY NARROW STREAM OF MOISTURE WILL BE AFFECTING THE CENTRAL MOUNTAINS TODAY. AS A RESULT...EXPECT POOR CONDITIONS MUCH OF THE DAY AT KSUN. THERE COULD BE A BRIEF IMPROVEMENT TONIGHT AS THE LOW PRESSURE SYSTEM MOVES INTO NEVADA AND FORCES THE STREAM OF MOISTURE NORTHWARDS. THE SNAKE PLAIN TAF SITES SHOULD NOT BE SIGNIFICANTLY IMPACTED BY THIS STREAM OF MOISTURE. WINDS SHOULD BE MUCH LIGHTER TODAY THAN WHAT HAS BEEN EXPERIENCED OVER THE PAST COUPLE OF DAYS. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Feb 18, 4:45 AM MST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 445 AM MST FRI FEB 18 2011 IDZ017>025-031-032-191400- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 445 AM MST FRI FEB 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT 1 TO 4 INCHES OF SNOW ARE POSSIBLE IN THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS TODAY. EXPECT MAINLY DRY WEATHER IN THE SNAKE PLAIN AND SOUTHERN HIGHLANDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXPECT SNOW SATURDAY THROUGH SUNDAY NIGHT. IT MAY BE WARM ENOUGH FOR RAIN IN THE SNAKE PLAIN SATURDAY. EXPECT SNOW LEVELS TO REACH VALLEY FLOORS SATURDAY NIGHT AND REMAIN THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Feb 18, 8:53 AM MST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
853 AM MST FRI FEB 18 2011
IDZ017-020-182145-
BUTTE ID-BLAINE ID-
853 AM MST FRI FEB 18 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
SOUTHWESTERN BUTTE COUNTY IN EAST CENTRAL IDAHO
UNTIL 245 PM MST
SNOW ACCUMULATIONS OF 1 TO 3 INCHES IS EXPECTED ON STATE ROUTE 20
AND 93 BETWEEN PICABO...CAREY AND ARCO THROUGH 245 PM MST. THIS
COULD PRODUCE SLICK ROAD CONDITIONS. USE EXTREME CAUTION IF
TRAVELING ON AREA ROADS.
LOCATIONS THAT COULD BE AFFECTED INCLUDE...
CRATERS OF MOON AND CAREY...
LAT...LON 4330 11403 4339 11362 4355 11342 4361 11327
4350 11318 4328 11347 4320 11370 4320 11416Local storm report, Feb 18, 12:58 PM MST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
1258 PM MST FRI FEB 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM SNOW 16 WSW KETCHUM 43.60N 114.67W
02/18/2011 M12.0 INCH CAMAS ID MESONET
12 INHES NEW SNOW
1252 PM SNOW 12 NNW KETCHUM 43.85N 114.47W
02/18/2011 M7.5 INCH BLAINE ID MESONET
7.5 INCHES NEW SNOW
1252 PM SNOW 20 NW KETCHUM 43.89N 114.66W
02/18/2011 M6.0 INCH BLAINE ID MESONET
6 INCHES NEW SNOW
1252 PM SNOW 20 ENE KETCHUM 43.80N 114.00W
02/18/2011 M10.0 INCH CUSTER ID MESONET
10 INCHES NEW SNOW
1252 PM SNOW 20 ENE HAILEY 43.62N 113.93W
02/18/2011 M10.0 INCH BLAINE ID MESONET
10 INCHES NEW SNOW
1252 PM SNOW 10 NW KETCHUM 43.79N 114.52W
02/18/2011 M8.0 INCH BLAINE ID MESONET
8 INCHES NEW SNOW
1252 PM SNOW 11 ENE HAILEY 43.57N 114.10W
02/18/2011 M7.5 INCH BLAINE ID MESONET
7.5 INCHES NEW SNOW
1252 PM SNOW 21 ENE HAILEY 43.63N 113.91W
02/18/2011 M10.0 INCH BLAINE ID MESONET
10 INCHES NEW SNOW
1252 PM SNOW 22 NW KETCHUM 43.91N 114.69W
02/18/2011 M10.0 INCH BLAINE ID MESONET
10 INCHES NEW SNOW
&&
DPHELPSThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 8:53 AM MST | Special Weather Statement | PIH | Blaine | 6 hr |
Nearby
Winter Storm Warnings in Idaho, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.